Thunderstorm Wind, Berkeley
- When
- May 15, 6:40 PM EST to 6:45 PM EST
- Where
- Berkeley County, Eadytown
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.417, -80.150
Handar equipment recorded wind gust of 66 mph.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 15, 2:35 PM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 335 PM EDT SUN MAY 15 2005 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...CURRENTLY AT THE SFC...COLD FRONT STRETCHES FROM THE NORTHERN MID-ATLC STATES SOUTHWARD ALONG THE EAST SIDE OF THE APPALACHIANS...INTO THE NORTHERN GULF OF MEXICO. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE MIDLANDS OF SC...AND A FEW CELLS HAVE DEVELOPED IN WESTERN PORTIONS OF THE CWA. DWPTS HAVE FALLEN INTO THE UPPER 50S TO AROUND 60 AWAY FROM THE COAST THIS AFTERNOON...LIMITING THE AMOUNT OF INSTABILITY AVAILABLE FOR CONVECTIVE DEVELOPMENT. MAIN SHORT TERM CONCERNS FOR THE OVERNIGHT REVOLVE AROUND CHANCES OF SHOWERS/STORMS. TONIGHT AND MONDAY...COLD FRONT WILL CONTINUE TO SLOWLY SHIFT INTO THE FORECAST AREA...WITH BETTER DYNAMIC FORCING MOVING INTO THE AREA AFTER 00Z. COLD FRONT WILL WEAKEN OVERNIGHT AND WILL BECOME NEARLY STATIONARY OVER THE FORECAST AREA DURING THE DAY ON MONDAY. WILL CONTINUE CHANCE POPS FOR SHOWERS/STORMS OVERNIGHT. BEST FORCING PUSHES OFFSHORE BY MORNING MONDAY...SO WILL KEEP THE FORECAST DRY. SHOULD SEE SKIES BECOME PARTLY CLOUDY ALL AREAS BY MID MORNING MONDAY...THEN EXPECT CONVECTION TO DEVELOP ONCE AGAIN MONDAY AFTERNOON WITH STATIONARY FRONTAL BOUNDARY IN THE AREA...AND SEA BREEZE PUSHING INLAND. THEREFORE HAVE INCLUDED CHANCE POPS FOR SHOWERS/STORMS MONDAY AFTERNOON. MONDAY NIGHT...MODELS INDICATING A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE STATIONARY FRONTAL BOUNDARY...AND LIFT NORTHWARD THROUGH THE FORECAST AREA. WILL GO WITH CHANCE POPS FOR NOW. WILL INCREASE SKY COVER TO GO MOSTLY CLOUDY MONDAY NIGHT AS LOW PASSES THROUGH THE AREA. && .LONG TERM /TUE THROUGH SAT/...LINGERING FNTL BNDRY / INVERTED COASTAL TROF LOOKS TO BE A FOCUS PRECIP FOR MOST OF TUE BUT QUESTION IS COVERAGE. MOISTURE IS FAIRLY DEEP FOR THE SC COUNTIES AND H5 TROF AXIS WILL ALSO ADD TO THE DYNAMICS...BUT NE FLOW MAY ACT TO INHIBIT PRECIP OVR MOST OF THE CWFA. FOR NOW...WILL RUN WITH 30 POPS AS THE MODELS ARE STILL HAVING A HARD TIME RESOLVING THIS FEATURE. BEYOND TUE...HIGH PRES WILL MOVE OVER THE AREA WHICH LOOKS TO KEEP THE AREA MAINLY DRY. THE ONLY EXCEPTION MAY IN THE LATE THU INTO FRI TIMEFRAME WHICH MAY ALLOW FOR SEABREEZE CONVECTION AS WINDS WILL BE ONSHORE AND MOISTURE WILL INCREASE IN THE 1000-500 MB COLUMN. THERE ARE STILL MANY QUESTIONS AS TO THE POTENTIAL FROPA FOR FRI-SAT...BUT WITH SUCH UNCERTAINTY IN THE MODELS WILL STILL KEEP FRI-SAT DRY. TEMPS TO BE A BIT BELOW NORMAL FOR THE START OF THE WEEK...WITH THE TROUGH AND CLOUD/PRECIP COMPLICATIONS...THEN WILL RISE TO NEAR-TO-ABOVE NORMAL LEVELS BY THE END OF THE WEEK WITH THE HIGH PRES AREA SLIDING ACRS AND GIVING RETURN SLY FLOW TO THE REGION. && .MARINE...COLD FRONT CURRENTLY STRETCHES FROM THE NORTHERN MID-ATLC STATES SOUTHWARD ALONG THE LEE SIDE OF THE APPALACHIANS INTO THE NORTHERN GULF OF MEXICO. BUOYS REPORTING 2 TO 3 FT SEAS THIS AFTERNOON...AND WINDS GENERALLY BETWEEN 10 AND 15 KT. EXPECT THAT WINDS AND SEAS WILL SLOWLY INCREASE THIS EVENING IN ADVANCE OF COLD FRONT...BUT SEAS NO HIGHER THAN 2 TO 4 FT ANTICIPATED. WINDS BEGIN TO DECREASE LATE TONIGHT AND TOMORROW AS FRONTAL BOUNDARY WEAKENS AND BECOMES NEARLY STATIONARY ACROSS THE AREA. A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONTAL BOUNDARY ON MONDAY NIGHT AND LIFT NORTHWARD TO THE WEST OF THE COASTAL WATERS. EXPECT WINDS TO INCREASE A BIT MONDAY NIGHT...INTO THE 10-15 KT RANGE. TUE THROUGH SAT...FAIRLY BENIGN CONDS TO PERSIST OVER THE MARINE AREA THROUGHOUT THE EXTENDED FCST PD. SFC TROF TO REMAIN OVR THE WATERS...MAKING FOR A TRICKY DIRECTIONAL FCST TUE-WED BUT AFTN SEABREEZE LOOK TO PREVAIL. HIGH PRES MOVES DOWN THE COAST THU...THEN SHIFTS OFFSHORE FRI BEFORE ANOTHER SYS MOVES THRU THE WATERS LATE FRI INTO SAT. WINDS OVERALL SHOULD REMAIN AOB 15 KT AND WAVES AOB 4 FT. WAVE HEIGHTS MAY APCH 5 FT TWD THE END OF THE FCST PD AHEAD OF THE FNTL BNDRY...BUT CONFIDENCE IS LOW ATTM. && .AVIATION...WILL REMOVE TEMPO GROUPS THIS AFTERNOON AT BOTH TERMINALS AS SEA BREEZE HAS PUSHED INLAND PAST TERMINALS LIMITING CONVECTION CHANCES. LOOKS LIKE BETTER FORCING ASSOCIATED WITH COLD FRONT ARRIVES AFTER 04-05Z...SO HAVE INCLUDED VCSH AND A 5 HOUR PERIOD WITH CB IN THE TAFS. HAVE ALSO BROUGHT IN SOME MVFR CIGS AFTER 04Z...AS MODEL SOUNDINGS AND TIME SECTIONS INDICATING SOME LOWER CIGS MOVING IN ASSOCIATED WITH COLD FRONT. AFTER 09-10Z COULD SEE SOME LIGHT FOG WITH MVFR VISIBILITIES...MUCH WILL LIKELY DEPEND ON AMOUNT OF RAINFALL SEEN AT THE TERMINALS...BUT DONT ANTICIPATE SIGNIFICANTLY REDUCED VISIBILITIES. SHOULD SEE MVFR CIGS SCATTER OUT MID MORNING 14-15Z MON. EXPECT SCATTERED SHOWERS/STORMS TO DEVELOP AGAIN ON MONDAY...SO HAVE INCLUDED CB AFTER 17Z MON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRJ/JPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EDT SUN MAY 15 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 AM EDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...THERE IS A CHANCE FOR STRONG THUNDERSTORMS OVER PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN APPROACHING COLD FRONT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL AND STRONG WIND GUSTS EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 632 PM EDT SUN MAY 15 2005 SCZ045-152300- BERKELEY- 632 PM EDT SUN MAY 15 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 700 PM EDT... AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER PINEVILLE...OR ABOUT 8 MILES WEST OF SAINT STEPHEN...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WILSONS LANDING...EADYTOWN...CROSS CROSS ROADS...CROSS...CHICORA...PINEVILLE...JUDGE TOWN...BONNEAU BEACH...RUSSELLVILLE AND MACBETH THROUGH 700 PM EDT. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS. BE ON THE LOOKOUT FOR STRONG WINDS OF 45 TO 55 MPH...1/2 INCH HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. PY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 641 PM EDT SUN MAY 15 2005 SCZ044-152315- DORCHESTER- 641 PM EDT SUN MAY 15 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 715 PM EDT... AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF TEXAS...OR ABOUT 8 MILES SOUTHEAST OF SAINT GEORGE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TEXAS...GROVER AND PREGNALL THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT SUN MAY 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL PINEVILLE 33.43N 80.03W
05/15/2005 1.75 INCH BERKELEY SC TRAINED SPOTTER
&&
PAYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 716 PM EDT SUN MAY 15 2005 SCZ044-045-152345- BERKELEY-DORCHESTER- 716 PM EDT SUN MAY 15 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER COUNTY THROUGH 745 PM EDT... AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF ROSINVILLE...OR ABOUT 7 MILES NORTHEAST OF SAINT GEORGE...MOVING NORTHEAST AT 20 MPH. THIS STORM IS NEAR THE INTERSECTION OF INTERSTATES 95 AND 26. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
The Columbia radar (KCAE), 107 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Handar equipment recorded wind gust of 66 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5449999.